British Skin Foundation - Lichen Sclerosus

Moderator: talkhealth

help

Postby poodle24 on Thu May 16, 2019 2:43 pm

I have just been diagnosed with lichen sclerosus by my GP and given a very potent steroid cream, dermovate. As before when using steroids my facial hair has become much worse, I now have a full beard and feel very self conscious and desolate. I know I need something to alleviate the lichen sclerosus symptoms but can't cope with the facial hair, what do you suggest I do? thank you.
poodle24
 
Posts: 2
Joined: Sun Nov 16, 2014 2:46 pm

Re: help

Postby Dr Adil Sheraz on Fri May 17, 2019 7:21 pm

Thank you for your question.

This is a difficult one!

Distant hypertrichosis (increased hair growth) is quite a rare side effect of topical steroids. It is more of an issue with oral steroids. If not already done I would look at other causes of the increased facial hair, such as polycystic ovaries etc. However if indeed the hair growth is secondary to the topical steroids then you would have one of two options.

1. Switch the steroid to a non steroid treatment such as topical tacrolimus - which is a local immunesupressant. However there is not really sufficient evidence to prove that it works.

2. The second option would be continue with the treatment - potentially reduce the potency of the steroid and use Mometasone or an even weaker steroid. And consider hair removal, with topical creams or laser. This however may not be funded on the NHS.

I hope that helps.
Dr Adil Sheraz
Consultant Dermatologist - MBBS, BMEDSCI(HONS), MRCP (UK), MRCP (DERMATOLOGY) (UK)

http://www.talkhealthpartnership.com/online_clinics/experts/dr_adil_sheraz.php
User avatar
Dr Adil Sheraz
 
Posts: 45
Joined: Wed May 09, 2018 1:43 pm

Who is online
Users browsing this forum: No registered users and 0 guests

cron